Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Overweight with thyroid problem. Irregular periods. Suggested to take orofer. Will this cause problems in future pregnancy?

Hi I am 28 years old women. i am diagnosed with thyroid and prescribed medicine for it of 50mcg. my doctor also told me that as i am overweight( height-5'3" weight- 70kg) there is always a chance of PCOD. i got married 2 years back and dnt have plan for baby at this moment because of career prospect at least for 1 year from now. My haemoglobin level is 11.2 at this moment and i was suggested to take orofer xt but found it very heavy as it started acidity problem indigestion problem for me so i stopped taking it and currently taking vitamin B capsules. I haven't used any kind of birth control pills or anything else for pregnancy precaution then why i have a problem of irregular periods. and can it create problem for conceiving?
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi and thank you so much for this query.
I a so sorry to haer abot your thyroid problem and what you are experiencing now.

Orofer is to provide some iron supply to help raise your hemoglobin to a higher values. Ideally, we like women to have at least a hemoglobin of 13g/dl and higher. VitB capsules will not do the exact same thing if this anemia is caused by iron deficiency and not VitB deficiency.

Irregular periods is a symptom of thyroid problems. Once your thyroid problem is well corrected, you should no longer have this problem. Talking about pregnancy, if this thyroid problem is well taken care of, it should not be a problem but if not, it may be of concern. So just work with your Doctor on getting it well controlled. Also, mention to your doctor that the orofer is causing digestive upset so that a new formulation can be tried.

Please, also talk with your doctor and get the best advice and options on contraception. This will ensure that you don't get pregnant before you really plan to.

Hope this answers your question and provide guidance on the way forward.
I wish you good health.
Dr. Ditah, MD.
Answered: Wed, 26 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor